MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive an ion product to perform failure analysis.The catheter was analyzed and failure analysis investigations confirmed the customer reported complaint of a bent catheter tip.The catheter was found to have a kink at the distal tip of the shaft.The catheter distal tip showed a kinked/smashed at 2.4mm from the distal tip of the shaft.Additionally, the air leak test was performed and failed.Bubbles were observed surfacing slowly from the distal tip of the shaft.Electrical continuity test was tested and passed using a multimeter.The catheter was transferred to engineering for further investigation on 6/20/2025.Upon visual inspection, catheter tip ring was observed to be missing.The catheter showed deformation of the tip and visible cracks on the solder.Cracked solder is most likely due to the damaged tip.The leak test failure observed during primary failure analysis is due the damaged tip.Review of vision probe feed for en0891 from 03/20/2025, the date the catheter was last used for a procedure, showed that the tip ring was present at the distal tip and that the catheter tip was undamaged.The catheter was subsequently installed, but not used for a procedure on 03/26/2025.Review of the vision probe feed from when the vision probe was attempted to be inserted down the catheter shaft showed that the tip was flattened and that the compressed tip ring was visible in the image.The catheter was reinstalled later on 03/26/2025 with the tip unflattened though still visibly deformed in the vision probe feed.The tip ring was not observed to be present on the final install.Therefore, it can be concluded that the tip damage occurred outside of the procedure and after the last use of the catheter during a procedure.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause of damaged tip and missing catheter ring tip is attributed to damage during use or reprocessing.Improper handling, such as excessive external load applied at tip, can result in damage.This issue can be resolved by using an alternate catheter to complete the procedure.The probable root cause of the failed leak test is attributed to a damaged catheter.A leak can occur between the housing and chassis or due to insulation damage along the shaft.This issue can be resolved by using an alternate catheter to complete the procedure.
 
Event or Problem Description
It was reported that prior to the start of an ion endobronchial lung biopsy procedure, the tip of the catheter is bent.There was no reported injury.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22488104
Report Number2955842-2025-29526
Device Sequence Number8544330
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)S10240926
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberS10240926 0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown